MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM12080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during treatment of a stenosis in a cephalic-axillary anastomosis via brachiocephalic avf the stent graft failed to deploy and the outer catheter fractured.The device was removed and another device of the same size and brand was used, but failed in the same way.Then another device was used to complete the procedure.There was no reported patient injury.This is the same patient as reported in medwatch report # 9681442-2016-00336.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported event.The stent graft was found to be loaded in the system.The outer sheath was found to be elongated and fractured indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft.The outer sheath fracture made a complete stent graft deployment impossible.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction and subsequent sheath fracture.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the sample returned, a definite root cause for the reported failure could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".
 
Event or Problem Description
It was reported that during treatment of a stenosis in a cephalic-axillary anastomosis via brachiocephalic access, the stent graft failed to deploy and the outer catheter fractured.The device was removed and another device of the same size and brand was used, but failed in the same way.Then another device was used to complete the procedure.There was no reported patient injury.This is the same patient as reported in medwatch report # 9681442-2016-00336.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6212625
Report Number9681442-2016-00335
Device Sequence Number10843518
Product Code PFV
UDI-Device Identifier04049519008653
UDI-Public(01)04049519008653(17)190708(10)ANAU1255
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2019
Device Catalogue NumberFEM12080
Device Lot NumberANAU1255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR